Red Spots on inner thigh
May 11, 2003
Dear Doc, I am Hiv +, for about 2 years now, Meds are working great. I have been lucky to have such a great infectious desiese doctor and good friends to be there for me, but i also freak everytime something doesnt look right. I have noticed two or three red spots on my inner thigh, and have a couple of bumps around my anus that are acne like but want go away. Im not scheduled to see my doctorfor another monthand this is recent so i was hoping you could help. I read about KS and i wasnt sure if that was what it was due to the fact that my Viral load is still undetectable and my T-cells are over 800. Please help if you can.
Response from Dr. Henry
KS is rarely seen in patients that are doing as well as you are. Folliculitis, aggravation of acne-like skin disorders, and other infections (such as herpes) are seen in HIV+ patients including patients that are doing well. Those conditions can be a big nuisance and tough to treat. Most often they don't worsen but they don't clear up easily either. I often get an HIV interested dermatologist to help if I can't help the condition over several months. Anti-fungal meds or creams, steroid creams, sometimes low dose antibiotics--all help a subset of patients. I have a tough time knowing what is the best treatment so either go through a trial and error process or get help from the skin specialist. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.